IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 305 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2260    
    Printed51    
    Emailed0    
    PDF Downloaded161    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2015  |  Volume : 47  |  Issue : 3  |  Page : 330-331

Proton pump inhibitor-induced hypomagnesemic hypoparathyroidism


Department of Endocrinology, Kovai Medical Center and Hospital, Coimbatore, Tamil Nadu, India

Correspondence Address:
Dr. Krishnan Swaminathan
Department of Endocrinology, Kovai Medical Center and Hospital, Coimbatore, Tamil Nadu
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.157135

Rights and Permissions

Proton pump inhibitors are the one of the most widely used drugs in the world. Hypomagnesemic hypoparathyroidism has been reported with different proton pump inhibitors with prolonged oral use. We report the first reported case of possible such effect with intravenous preparation of proton pump inhibitor. This case report raises awareness among physicians worldwide of this often unknown association, as life-threatening cardiac and neuromuscular complications can arise with unrecognized hypocalcemia and hypomagnesemia with proton pump inhibitors.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow